On February 7, I was in Indonesia on business. I went to a high end nightclub. Long story short, I left the bar with a girl who I believed to be a well to do Indonesian. I asked her if she was clean and she said yes. Even so, I realize how stupid this was but we had unprotected sex. I unintentially tried to re-insert and started to press on her anus. I did not penetrate, only pressed upon her anus and stopped.
Problem: Approximately 2 weeks later, I developed pain between my testicles and anus along with slight burning pain during urination. I went to my doctor, he found a bacteria usually found in stool. I expalined to him what happened and gave me a 10 day does of Cipro. I took the Cipro for 9 days as antibiotics give me a bad yeast infection. I felt better and the doctor told me that 9 days was enough and to stop the Cipro. I treated the yeast infection with Ketokonozole 2%, (I am uncircumsized) My original diagnosis was 29 days after exposure. I also had a chlamydia, gonnearea, and HIV tests done at this time, all came back negative!
At this point the pain stopped. A week later, the pain returned but ths time it was only in my urethra. It was not where it had been before and it was only slight pain. I went to my doctor to retest this time THERE WAS NO BACTERIA GROWTH IN A CULTURE HE SENT OUT but I then started to get a white/cream colored discharge along with the pain in my urethra. I have this everyday for the last month and a half since taking the antibiotics. A urologist performed a cystoscopy and found nothing.He did find though a high amount of WBC in my urine again. He is running more test but he is confused.
My questions are as follows:
1. Could this be HIV? I got a bad sinus infection 9 weeks after exposure with a slight fever (seroconversion?) I've had no rash at all, no vomiting, etc,
2. Could the bacteria had mutated somehow. Is this just remnents that are not growing in culture of the same bacteria?
Thank you for your post and welcome to our forum.
I will answer both your questions here below:
1.) No, these are not symptoms of HIV sero-conversion. 9 weeks after exposure is far too late for that; it sounds like all you had was a sinus infection. However the reliability of the HIV test that you had depends on the type of test. A negative result at 29 days would only be reliable for a 4th generation Duo test, which in addition to the antibodies, it also tests for the p24 antigen. And because you had unprotected penetration, it is important to rule this out.
Your actual residual symptoms are consistent with Non-specific Urethritis due to the presence of white blood cell. You would require a longer course with a different antibiotics: a good combination would be doxycycline and metronidazole.
2.) I believe this to be NSU or Non-specific Urethritis. I woudl advise you to have a 2 week course of the above antibiotics.
1. I am not sure what HIV test it was but it was given here in Chicago by my Primary Care physician.But the record shows HIV 1 & 2 (EIA, WB) Would this be accurrate?
2. The urologist suggested the doxy and another antibiotic as well but is waiting for the results. I have taken Doxy before and it reaked havoc on my stomach and I am sure will give me a bad yeast infection within 10 days just like the Cipro. Is this safe to take for 2 weeks?
3. Could I have a yeast infection in my urethra?
4. Having this infection for so long, could it be damaging something else? My fertility? I just had blood labs on May 3rd and everything was normal. Is there anything else I should be concerned with?
Non-specific urethritis is any urethral infection not caused by Chlamydia and Gonorrhoea.
Your HIV test at 92 days is fully conclusive, not the one taken at 29 days as it seems to be the 3rd generation antibody test.
It is indeed safe to take doxycycline for 2 weeks and even longer. However it is true that any antibiotic can cause yeast or fungal infection, and one can definitely contract this in the urethra also.
Dr. I am not sure if I should start a new thread here but I wanted to update you and get your take. My doctor was unable to determine what is causing my urethritis, nothing grows in culture but puss and white boold cells in large amounts were present in my urine. He prescribed me doxycycline for 2 weeks, which I took and improved significantly but still had a small amount of clear discharge in the mornings, which used to be cream color in much larger amounts. He decided to extend tratement at my request for another two weeks. I felt 99% better after the full month. Unfortunately, 2 weeks after, I have the infection again with pain, puss and the discharge all over again. What happenended? Could the starin of whatever this is mutated and has become resisitant to treatment? Will I ever get rid of this? My urologist is perplexed and wants to put me back on the doxy but it seems to me that this will no longer work? Is it possible this will never clear up? Can I be sexually active with something like this?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.